# SDR CHQA200900037

- Difficulty date: January 28, 2009
- Submitted: January 30, 2009
- Operation: Air carrier
- Aircraft: N284SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145427
- Aircraft time: 19,643 hours, 16,198 cycles
- Engine: Allsn AE3007A
- Engine time: 19,954 hours, 16,956 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Duct
- Part number: 8166131
- Condition: Disconnected
- Location: A/C Pack Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT 2897, CLE TO ATL - DURING CLIMB AT APPROXIMATELY 6,000 FT, THE FLIGHT ATTENDANT REPORTED A BURNING SMELL COMING FROM THE FORWARD PART OF THE AIRCRAFT.  THE AIRCRAFT WAS LEVELED OFF AND THE FLIGHT CREW CYCLED THROUGH EACH BLEED AND PACK AND THE SMELL WENT AWAY.  THE AIRCRAFT STARTED TO CLIMB AGAIN AND THE SMELL CAME BACK AT ABOUT 12,000FT.  THE FLIGHT CREW LEVELED OFF AGAIN AND THE SOURCE OF THE SMELL WAS NARROWED DOWN TO THE NR 1 PACK.  THE AIRCRAFT THEN DIVERTED TO KCMH WHERE IT LANDED WITHOUT INCIDENT.  IN CMH THE NR 1 COOLING PACK WAS DEFERRED AND THE AIRCRAFT WAS RETURNED TO SERVICE.  DURING OVERNIGHT MAINTENANCE IN KSTL THE PACK SYSTEM WAS TROUBLESHOT AND A DUCT WAS FOUND DISCONNECTED FROM THE NR 1 HEAT EXCHANGER.  THE DUCT WAS RE-CONNECTED AND THE PACK WAS RUN WITH NO FURTHER ODORS REPORTED.
